Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 84, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Aug 21, 2016, 3:39 PM EDT. It took effect at Aug 22, 2016, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 3:39 PM EDT (19:39 UTC)
- In effect from
- Aug 22, 2016, 8:00 AM EDT
- Expired
- Aug 22, 2016, 2:39 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
429 WHUS72 KMHX 211939 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 PM EDT SUN AUG 21 2016 ...GUSTY WINDS AND ROUGH SEAS BEHIND A STRONG COLD FRONT ON MONDAY... .A STRONG COLD FRONT WILL CROSS THE COASTAL WATERS AND SOUNDS LATE TONIGHT. BEHIND THE FRONT...GUSTY NORTH TO NORTHEAST WINDS AND ROUGH SEAS ARE EXPECTED MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. AMZ150-152-154-220930- /O.NEW.KMHX.SC.Y.0084.160822T1200Z-160822T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 339 PM EDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EDT MONDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
956 WHUS72 KMHX 220658 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 258 AM EDT MON AUG 22 2016 ...GUSTY NORTH WINDS AND ROUGH SEAS TODAY BEHIND A COLD FRONT... .NORTH WINDS WILL GUST TO AROUND 20 KTS THIS MORNING AND EARLY AFTERNOON BEHIND A COLD FRONT. THESE WINDS WILL LEAD TO SOME 4 TO 6 FOOT SEAS OVER THE OUTER WATERS. AMZ150-152-154-222100- /O.CON.KMHX.SC.Y.0084.160822T1200Z-160822T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 258 AM EDT MON AUG 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KT. * SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
815 WHUS72 KMHX 221839 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 239 PM EDT MON AUG 22 2016 AMZ150-152-154-221945- /O.CAN.KMHX.SC.Y.0084.000000T0000Z-160822T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 239 PM EDT MON AUG 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 1:04 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 21, 1:04 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 104 PM EDT SUN AUG 21 2016 .SYNOPSIS... A cold front will move through from the west late tonight. High pressure will build in from the northwest Monday and extend over the area from the north Tuesday through Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1255 PM Sunday, bulk of enhanced cumulus field on satellite is to our north near the Virginia border starting to edge into our northern counties. Most of the high-resolution models indicate minimal precipitation until after 21-22Z, so have lowered PoPs a bit through late afternoon. Decent instability still expected this afternoon given temperatures already at or near 90 degrees with dewpoints in the mid/upper 70s, producing CAPE values in excess of 3000 J/kg. Any storms that do form could become locally strong to severe into the evening hours, especially northern CWA. A && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 330 AM Sunday...main shortwave energy will be by-passing area to the north but enough forcing ahead of surface cold front to support at least scattered convective threat during evening and along coast overnight. Per Near Term discussion, a few marginally severe storms possible during evening with increased bulk shear. CAA behind front will drop temps to near 70 by morning for inland sections with mid 70s coast. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 315 am Sunday...A welcome relief from the heat and humidity expected through much of the workweek as a much drier airmass builds into the region. An unseasonably strong cold front will push well east of the region Monday with strong high pressure building into the region from the NW Monday bringing a much drier airmass into the area. The high will slowly migrate across the northern Mid-Atlantic states and New England through the rest of the long term while continuing to ridge south/southwest across the Carolina's. Remarkably for August the chances for rain will remain very low through the long term with the only mention of showers being along the coastal waters in the vicinity of the Gulf Stream Wednesday through Friday as a coastal trough develops in that area mid to late week. A cold front approaches from the west Saturday but is expected to stall across the piedmont with dry conditions persisting across eastern NC. Max temps expected to be near normal inland Monday through Thursday with highs in the mid to upper 80s and slightly below normal along the OBX with highs in the low to mid 80s. It will be quite comfortable for late August with dewpoints in the low to mid 60s and perhaps into the upper 50s at some locations. This will also bring good radiational cooling conditions overnight with lows expected to be around 5-10 degrees below normal across inland areas with lows in the low to mid 60s while the warmer ocean temps will moderate temps along the coast with near normal lows in the lower 70s. The airmass moderates Friday and Saturday with dewpoints creeping back into the 70s and highs expected in the lower 90s inland to mid to upper 80s along the coast with overnight lows in the low to mid 70s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Short Term /Through 18z Monday/... As of 1 PM Sunday, VFR conditions expected outside any scattered convection later this afternoon and evening into tonight. Cold front will pass between about 03z-08z tonight with winds veering to NW/N and increasing overnight. This should inhibit any formation of fog late tonight and early Monday. Long Term /Monday through Thursday/... As of 3 AM Sunday...VFR conditions expected to prevail through the long term. High pressure will build across the region through the work week bringing dry conditions and light winds. While light/calm winds overnight will bring good radiational cooling conditions, dewpoint depressions should be large enough to prevent early morning fog development until perhaps late in the week when the airmass is expected to moderate. && .MARINE... Short Term /Through Tonight/... As of 1 PM Sunday, S/SW winds will continue this afternoon and evening at 5-15 knots with seas 2-3 feet. Long period swell energy continues to impact the northern coast with wave periods up to 14 seconds. A cold front approaches from the NW later tonight, resulting in winds increasing to 15-20 KT over southern and central waters this afternoon and evening, then shifting to northwest-north late tonight in wake of frontal passage. Seas will build to 3-4 feet this evening and persist late tonight with moderate winds behind front. Long Term /Monday through Thursday/... As of 3 AM Sunday...A cold front will be well offshore by 12z Monday with high pressure building in from the northwest through the day. The high will slowly migrate eastward across the northern Mid-Atlantic states and New England through the remainder of the week while continuing to ridge south/southwest into the Carolina's. N winds around 10-20 KT expected Monday morning will diminish to around 5-15 KT Monday afternoon. Winds then veer to NE around 10-15 KT by early Tuesday and continue in this range, or perhaps slightly stronger at times, through Wednesday. NE winds diminish to 5-10 KT by Thursday. Followed NWPS closely for seas Monday and Tuesday as it handles NE wind events better than Wavewatch then used a blend of NWPS and Wavewatch the rest of the long term. Could see a brief period of 4-6 FT seas north of Cape Hatteras Monday with generally 2-4 FT to the south. Otherwise expect to seas around 2-4 FT, occasionally building up to 5 FT across the outer portions of the central/southern waters, Tuesday through Thursday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JBM NEAR TERM...CTC SHORT TERM...JBM LONG TERM...SK AVIATION...CTC/SK MARINE...CTC/JBM/SK
Hazardous weather outlook, Aug 21, 5:13 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 513 AM EDT SUN AUG 21 2016 NCZ029-044>047-079>081-090>095-098-104-220915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 513 AM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS THIS AFTERNOON AND EVENING. PEAK HEAT INDICES WILL BE AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-220915- OUTER BANKS DARE- 513 AM EDT SUN AUG 21 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:53 PM EDT | Special Weather Statement | MHX | Martin | 37 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.